Loading articles...

Overdose alert for cocaine possibly contaminated with fentanyl in Surrey

Summary

First responders dealth with at least a dozen overdoses in Surrey on Sunday

Some of the overdoses may have been cause by cocaine laced with fentanyl

SURREY (NEWS 1130) –┬áDrug users are being urged to not use alone and keep naloxone nearby after first responders dealt with at least a dozen overdoses in Surrey on Sunday.

Dr. Shovita Padhi with Fraser Health says the region has issued a warning, saying some of the overdoses may have been caused by cocaine laced with fentanyl.

“We felt it was in the interest of public health and public safety to make people aware that there is potentially contaminated cocaine,” she says “And just to remind people that all the street drugs, pretty much, are contaminated with fentanyl and with other opioids.”

She says it’s unclear if the all the overdoses are linked to a single batch of tainted drugs.

“We also want to remind people that they can test their substances at our public health unit Monday to Fridays 1 to 4 p.m. in Surrey,” she says. “As well as to not use other substances like alcohol or other drugs at the same time.”

Dr. Padhi urges people to not use alone.

“Continue to use our supervised safe consumption sites, such as SafePoint,” she says. “Use with someone who has and knows how to use naloxone.”